Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1987, Volume 55, Issue 5

The Ross Characterization of Risk Aversion: Strengthening and Extension<1139:TRCORA>2.0.CO;2-S
p. 1139-1149

Mark J. Machina, William S. Neilson

This paper offers an interpretive comparison of the Arrow/Pratt and Ross characterization of comparative risk aversion for expected utility maximizers. The tools used in this comparison are then applied to obtain a strengthening of the Ross characterization. This strengthened result is then extended to the case of general smooth non-expected utility preferences over probability distributions.

Log In To View Full Content